Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

160 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does Carvedilol cause swelling in the feet?

Hi , I have been taking Coreg for about 8 years now for my high blood pressure. I had no side effects. Recently I have been given the generic brand Carvedilol.Now I am experiencing ankle swelling and feet swelling and tingling in my fingers. Can it be the Carvedilol I am taking ? I m going to my doctor next week and I want to address this to her. Should I go back to Coreg.
Fri, 29 Jun 2018
Report Abuse
Internal Medicine Specialist 's  Response
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

Carvedilol can cause edema (generalized, dependent, peripheral, and legs) as side effect but it is rare.Since you are hypertensive for a long time,Congestive cardiac failure (hypertensive heart disease) needs to be ruled out.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I had a allergic reaction to Bactrim that lasted a couple of weeks. After that i continued to itch normally around feet and ankles. I was taking Losartan and Hydrochlorothiazide when i stopped taking it itching stopped now i am on Carvedilol anf started itching again after 6 days

doctor1 MD

I ve developed a rash or hives on my arms a part of my back itching on arms and feet and numbness around mouth, i have never been algeric to anything but I was around a cat on saturday and I ate some pistacos yesterday, I am taking a high blood pressure medication called Carvedilol, never had a problem with it.

doctor1 MD

I am taking Carvedilol and I have been noticing swelling in my neck and chin, it is not getting worse but it is uncomfortable, my cardiologist just increased my dose from 12.5 to 50 mg. a day. I have been taking the new dose about a month now. The RX was filled on 03/24/17, today is 04/14/17. I had angioedema from ace inhibitor in the past, and I developed chest fluid and cough from high doses of beta blockers in the past, from the old style beta blockers. What is your opinion?? Thank You in advance, Denise Preciado